Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 189, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 16, 2000, 6:04 PM EDT for Potter County, Pennsylvania. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 16, 2000, 6:30 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Potter County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:15 PM EDT | Hail 0.75 | Germania, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 162204 SVRCTP PAC105-162230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 604 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY. * UNTIL 630 PM EDT. * AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF GALETON...OR 24 MILES WEST OF WELLSBORO...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GALETON AT 620 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREED QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4198 7800 4149 7796 4149 7761 4200 7762
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:01 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 16, 3:01 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 301 PM EDT SUN JUL 16 2000 UPPER LO CONTINUES TO SIT JUST NORTH OF LK ERIE THIS AFTN...WHILE HEATING HAS CAUSED NUMEROUS SHOWERS/STORMS TO FORM ACROSS THE ENTIRE MID ATLANTIC REGION. MAIN CONCERN FOR FIRST PERIOD WILL BE FLASH FLOOD POTENTIAL WITH SLOW MOVING STORMS. WILL MENTION LOCALLY HEAVY RAINFALL IN EVENING PORTION OF FCST. OTHERWISE...EXPECT CONVECTION TO DIE OFF AFTER SUNSET. A GOOD DEAL OF CLOUDINESS SHOULD HANG AROUND MOST OF THE NIGHT ACROSS THE NORTH NEAREST TO UPPER LO. SOUTH AND EAST OF THE MTNS...EXPECT LESS CLOUDS DUE TO A DOWNSLOPING WESTERLY FLOW. MONDAY...UPPER LO WEAKENS AND MOVES TO THE NORTHEAST ALLOWING FOR MORE SUN AND WARMER TEMPS ACROSS CENTRAL PA. CU MACRO CONTINUES TO SUGGEST SOME CLOUDINESS...SO WILL GO WITH "MIX OF SUN AND CLOUDS" ACROSS THE MTNS AND "MSUNNY" ELSEWHERE. MODEL 850 TEMPS SUGGEST HIGHS FROM 75-80 ACROSS THE N AND W MTNS...TO 80-85 IN THE SUSQ VALL. TUESDAY...COLD FRONT PROGGED TO MOVE THROUGH THE AREA DURING THE DAY TUESDAY. AVN/ETA SHOWING MARGINAL INSTABILITY ALONG WITH GOOD LL CONVERGENCE. THUS...WILL GO WITH 30 POPS ACROSS MOST OF THE AREA DESPITE LOW MOS NUMBERS. .CTP...NONE. FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:47 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.